Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 320, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 9, 2017, 7:12 PM CDT for Bosque County, Hamilton County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2017, 7:12 PM CDT (00:12 UTC)
- Expired
- Oct 9, 2017, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bosque County, TX, Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 105 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
181
WUUS54 KFWD 100012
SVRFWD
TXC035-193-100100-
/O.NEW.KFWD.SV.W.0320.171010T0012Z-171010T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
712 PM CDT MON OCT 9 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Hamilton County in central Texas...
Western Bosque County in central Texas...
* Until 800 PM CDT.
* At 711 PM CDT, a severe thunderstorm was located 9 miles northeast
of Hamilton, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Iredell and Cranfills Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3168 9811 3193 9816 3209 9783 3171 9769
3168 9777
TIME...MOT...LOC 0011Z 253DEG 14KT 3180 9802
HAIL...1.00IN
WIND...60MPH
$$
JLDunn1 follow-up statement
740
WWUS54 KFWD 100058
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
758 PM CDT MON OCT 9 2017
TXC035-193-100108-
/O.EXP.KFWD.SV.W.0320.000000T0000Z-171010T0100Z/
Hamilton TX-Bosque TX-
758 PM CDT MON OCT 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON AND
WESTERN BOSQUE COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire.
LAT...LON 3168 9811 3193 9816 3209 9783 3171 9769
3168 9777
TIME...MOT...LOC 0058Z 253DEG 14KT 3185 9782
$$
JLDunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 7:06 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 9, 7:06 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 706 PM CDT Mon Oct 9 2017 .AVIATION... A cold front stretching from GYI to DFW to MNZ will continue to work its way through the Metroplex during the next hour. DFW is just now indicating a wind shift at the airport and DAL should follow suit during he next hour, so all TAFs in the Metro area will begin with northwest winds. The front will take a few more hours to reach the Waco area, and have indicated FROPA at 10/0200Z for KACT. Convection has begun to develop west of the KACT area in a region of good instability and these cells are spreading east-northeast. Additional storms will remain possible along the front even though the better forcing will remain north of the region. The TEMPO group for thunder has therefore been removed from the TAFs due to the isolated nature of this evening's convection, but will keep VCTS in the forecasts though 10/04Z in the Metroplex and through 10/07Z at KACT. It's possible that elevated showers will continue into the overnight hours as slightly better lift arrives, so will keep an eye on that for future TAF issuances. Northwest winds are gusty immediately behind the front but should slacken around an hour after FROPA. Wind speeds will increase again later this evening as the main surge of cooler air arrives. A layer of stratocumulus is still progged to develop above the frontal layer later this evening, but pretty much all of the latest guidance keeps this cloud deck up in the VFR range. Clouds will scatter during the day Tuesday, and winds will finally drop below 10 KT after sunset Tuesday evening. 30 && .SHORT TERM... /Issued 322 PM CDT Mon Oct 9 2017/ /Through Tonight/ At this hour, a strong cold front extended from near a Bowie to Mineral Wells to Eastland line. This feature continues to outpace most model guidance, with the exception of NAM-WRF solutions. With that in mind, the short-term forecast will follow this suite of guidance closely. In terms of convective chances, the latest mesoanalysis indicates that a plume of 1,500-2,000 J/kg CAPE was located along the I-35 corridor with decreasing CIN. As the cold front slides southward and overtakes a subtle dryline/pre-frontal trough, it still seems probable that we will see convective initiation around the 2300 to 0100 UTC time frame. Short term guidance still indicates that there are a couple of areas favored for convective initiation. The first is for areas near and north of I-20, closer to the strong belt of mid-level flow and an increasingly more robust CU field was noted here.. The other area is down across Central TX, where guidance may be keying in on enhanced surface convergence as the cold front overtakes the pre- frontal trough/dryline. I'm a little hesitant to go any higher than 50 PoP given that the environment aloft is still somewhat hostile for widespread severe weather, so we will keep with the chance PoPs. The threat for strong to severe thunderstorms still appears possible, but the speed of the front may ultimately prove to be too much for a long duration severe weather episode with the mid level system deeper and lagging behind the front. The threat for strong to severe storms should be brief on the order of perhaps 1 to 3 hours. The primary hazards will remain damaging winds and hail. For a more detailed storm scale analysis, please see the previous mesoscale update discussion. Latest runs of the HRRR do indicate the potential for some post-frontal thunderstorms and should this occur, the main hazard would be hail up to the size of quarters with this activity. For now, this is something that will need to be addressed in later short term/mesoscale updates. The other big change will be the strong northwesterly flow in the wake of the front. Surface pressure rises will allow sustained winds of 20 to 25 MPH with gusts to 35 MPH not out of the realm of possibility. We will hold off on a wind advisory as observations upstream are a little on the marginal side and for now, I'll defer to later shifts. Overnight low temperatures will fall into the 50s and 60s. 24-Bain && .LONG TERM... /Issued 322 PM CDT Mon Oct 9 2017/ /Tuesday Through Next Weekend/ The strong early Fall cold front will be surging through East Texas and the Upper Texas Coast by the time we hit daybreak Tuesday. Strong CAA will combine with good surface pressure rises for gusty northwest winds 15-25 mph, much cooler temperatures, and a few elevated showers across the southeast CWA for the morning hours. The vigorous mid level shortwave will move readily northeast toward the Mid Mississippi Valley by afternoon with continued dry air advection for clearing skies and afternoon highs recovering to between 65 and 70 degrees northwest, to the mid 70s southeast. Northwest wind speeds will also begin a slow decline late in the day and into the evening hours, as the pressure gradient slackens with the arrival of the surface high and decoupling of the dry airmass. One of the coolest mornings since last Spring will occur Wednesday morning with good radiational cooling and light winds expected. Lows will be in the 40s most locales across rural counties, with low 50s possible across immediate urban areas and our far southern counties. The upper ridge of the Southeast U.S. and Gulf Coast will begin expanding westward over North and Central Texas with a slow return to modest south-southeast winds for the end of the week Thursday and Friday. Temperatures and humidity values will remain comfortable with lows in the 50s Thursday morning and highs in the lower-mid 80s. The warmth and humidity will begin to return in earnest later Friday into next weekend, as a large upper trough deepens across the Rockies once again. This will help to intensify lee side cyclogenesis to the northwest and ahead of another frontal boundary with southerly low level flow helping to pull Gulf moisture back northward. Friday into Saturday will once again see lows in the 60s and lower 70s, with afternoon highs pushing 90 degrees once again. A vigorous shortwave will once again exit east across the Plains later in the weekend with a cold front moving into the area last Saturday Night and Sunday. There are the usual and obvious discrepancies between the GFS and European models with the former being further south and more aggressive with the frontal timing and convective chances. Meanwhile, the latter is further north with system as a whole and slower by 12-18 hours. For now, went with the more conservative and slower European model for low convective chances Sunday into Monday due to the GFS looking to dissipate the upper ridge over southern latitudes too quickly. Nevertheless, cooler Fall conditions will return once again early next week. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 54 70 49 75 57 / 40 10 0 0 0 Waco 56 73 50 78 56 / 40 10 0 0 0 Paris 56 70 46 74 52 / 30 10 0 0 0 Denton 52 68 45 75 54 / 30 10 0 0 0 McKinney 53 69 46 74 54 / 40 10 0 0 0 Dallas 56 71 51 76 58 / 50 10 0 0 0 Terrell 57 71 47 76 54 / 30 10 0 0 0 Corsicana 59 73 50 77 56 / 30 10 0 0 0 Temple 57 72 51 76 55 / 40 10 0 0 0 Mineral Wells 52 68 44 75 52 / 20 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/82
Hazardous weather outlook, Oct 9, 3:17 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 317 PM CDT Mon Oct 9 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 317 PM CDT Mon Oct 9 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible near and east of a Gainesville to Weatherford to Goldthwaite line late this afternoon. Thunderstorm chances will increase this evening generally east of I-35, as a strong cold front moves through the region. Any storms that develop will be brief, but will have the potential to become strong to severe. Damaging downburst winds and quarter size hail will be possible with the strongest storms. Once the cold front is through your area, the main hazards will transition to just hail and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight chance of thunderstorms north of a line from a Comanche to Ennis to Emory on Sunday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested along and east of a Gainesville to Weatherford to Goldthwaite line late this afternoon and into the evening hours. 24-Bain
In the hours before
Special weather statement, Oct 9, 7:00 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
700 PM CDT MON OCT 9 2017
TXZ143-144-100030-
Bosque-Hamilton-
700 PM CDT MON OCT 9 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON AND
WESTERN BOSQUE COUNTIES...
At 659 PM CDT, a strong thunderstorm was located near Hamilton,
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hico, Iredell and Cranfills Gap.
LAT...LON 3184 9817 3184 9816 3185 9816 3195 9815
3210 9783 3170 9771 3167 9819
TIME...MOT...LOC 2359Z 249DEG 22KT 3178 9806
JLDunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:00 PM CDT | Special Weather Statement | FWD | Hamilton | 30 min |
| Oct 9, 7:14 PM CDT | Special Weather Statement | FWD | Mills | 31 min |
| Oct 9, 9:06 PM CDT | Special Weather Statement | FWD | Fannin | 24 min |
| Oct 9, 11:00 PM CDT | Special Weather Statement | FWD | Cooke | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.